Hail, Jackson
- When
- March 7, 10:37 PM CST
- Where
- Jackson County, 0.69 mi S of Spring Branch
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.090, -94.350
A frontal boundary across the area, generated severe thunderstorms with large hail and high winds, late in the night into the early morning hours, of March 7th and 8th, 2009.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A frontal boundary across the area, generated severe thunderstorms with large hail and high winds, late in the night into the early morning hours, of March 7th and 8th, 2009.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 7, 9:20 PM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 920 PM CST SAT MAR 7 2009 ...UPDATED FOR MESOSCALE DISCUSSION... .UPDATE... CONTINUING TO MONITOR CONVECTION ALONG A STALLED STATIONARY FRONT NOW STRETCHING FROM JUST SOUTH OF EMPORIA NORTHEASTWARD TO NORTH OF OLATHE...MARSHALL AND MOBERLY. STRONGEST CONVECTION CONTINUES TO BE ROOTED IN INSTABILITY AXIS OF AROUND 500-800 J/KG ACROSS EAST CENTRAL KANSAS INTO WESTERN MISSOURI MAINLY SOUTH OF THE FRONT. ACTIVITY TO THE NORTH OF THE SFC FRONT...WHILE NOT SEVERE AND MOVING INTO AN AREA OF WEAKER INSTABILITY AND MUCH MORE STABLE BOUNDARY LAYER CONDITIONS TO THE EAST...HAS BEEN ABLE TO MAXIMIZE DOWNWARD MOMENTUM TRANSFER OF NEARLY 45 KNOT FLOW AROUND 900MB. EVIDENCE PROVED BY 40 KNOT PEAK WINDS AT KMCI THIS PAST HOUR. HOWEVER...ALSO EVIDENT IS THE UNBALANCE OF LOW LVL SHEAR AND LACK OF INSTABILITY IN THE LOWEST KM. SEVERAL OUTFLOW BOUNDARIES HAVE BEEN SENT OUTWARD FROM CONVECTION NORTH OF THE SFC FRONT. PRIMARY THREAT FOR THE UPCOMING 2-3 HOURS REMAINS IN AREAS SOUTH OF THE SFC FRONT IN AXIS OF STRONG SFC CONVERGENCE AND INCREASING UPR LVL DIFFLUENCE. STRONGEST ACTIVITY IN DOUGLAS AND LYON COUNTIES WILL REMAIN ROOTED ON THE SOUTHERN PERIPHERY OF THIS BOUNDARY AND LOOK TO REMAIN IN THE AXIS OF HIGHEST INSTABILITY AND EFFECTIVE SHEAR BETWEEN 40-50 KNOTS. HAIL APPEARS THE PRIMARY THREAT GIVEN THE LACK OF INSTABILITY...WITH OBSERVED HAIL REPORTS BEEN PRODUCED IN STORMS WHICH EXHIBITED ROTATION. FREEZING LVL WILL REMAIN NEAR 10-11K FT AGL LEADING TO WARNING CRITERIA FOR HAIL OF 50 DBZ CORES UPWARDS OF 25-28K FEET. DAMAGING WINDS MAY ALSO BE POSSIBLE WITH THIS ACTIVITY...DESPITE THE GENERATION OF A SHALLOW STABLE BOUNDARY LAYER. NOSE OF DCAPE VALUES 600-700 J/KG COINCIDE TO MODEST DRY AIR INTRUSION ABOVE 800 MB. EXPECT THIS THREAT TO CONTINUE THROUGH EARLY SUNDAY MORNING BEFORE RAPIDLY DECREASING AS INSTABILITY WAVERS. WE MAY BE ALREADY BEGINNING TO TRANSITION TO A MORE THREATENING HEAVY RAIN AND POTENTIAL FLASH FLOODING EVENT OVER THE CWA. RECENT PRESSURE RISES ACROSS CENTRAL AND NORTHERN KANSAS SUGGEST THE SFC FRONT IS BEGINNING TO SETTLE SOUTHWARD A BIT. HOWEVER...NOCTURNAL LLJ IS NOW ALSO BEGINNING TO RAPIDLY INTENSIFY ACROSS THE SOUTHERN PLAINS...EVIDENT BY EXTENSIVE ACCAS AND REDEVELOPMENT OVER NORTHERN OKLAHOMA AND SOUTHERN KANSAS. THE CONCERNING POINT THROUGH TONIGHT IS THAT STRONGEST UPR S/W IS YET TO EJECT OUT OF NEW MEXICO...WITH AN ACCOMPANYING UPR-LVL JET STREAK MOVING ALONG WITH IT. THIS WAVE IS EXPECTED TO FURTHER INTENSIFY THE LLJ AFTER MIDNIGHT ALSO ALLOWING THE LLJ TO REORIENTATED ITSELF PARALLEL TO THE MEAN FLOW AND BRINGING A MUCH STRONGER ARE OF UPR LVL DIFFLUENCE OVERHEAD. THIS MAY RESULT IN A SUSTAINED PERIOD OF TRAINING AND BACKBUILDING STORMS UNTIL THE WAVE CAN FINALLY SWING THROUGH LATE THIS MORNING. WILL BE CONSIDERING A FLASH FLOOD WATCH FOR A GOOD PORTION OF THE CWA...AS MUCH OF CENTRAL MISSOURI AND CENTRAL KANSAS WILL REMAIN ON THE NOSE OF DEEP 850 MB MOISTURE TRANSPORT THROUGH MID MORNING A GOOD INDICATOR OF WHERE THIS RAIN WILL FALL. 1 TO 3 INCHES OF RAIN MAY BE POSSIBLE DEPENDING ON WHERE THIS BAND OF TRAINING STORMS MAY SETUP. 31 && PREVIOUS DISCUSSION... NEAR TERM (THROUGH TONIGHT)... AT THE SURFACE...WELL DEFINED WARM FRONT STRETCHED FROM NEAR ATCHISON KANSAS TO MACON...SEPARATING WELL MIXED WARM SECTOR AIRMASS FROM SHALLOW INVERSION REINFORCED CONTINENTAL AIRMASS. ALOFT...WAVE OVER THE FOUR CORNERS REGION HAS SPLIT...WITH THE LEAD IMPULSE EJECTING NORTH OF THE BOUNDARY INTO SWRN NEBRASKA...AND STRONGER TRAILING ENERGY LAGGING ACROSS SRN COLORADO. ENHANCED MOIST SUBTROPICAL FEED HAS NOW PUSHED AHEAD OF THE MAIN TROUGH AXIS...WITH NOTABLE MID LAYER DRYING WEDGE AND CAA ALOFT JUST BEGINNING TO CROSS INTO THE WARM SECTOR IN SWRN KANSAS/NWRN OKLAHOMA. TOWARDS THE LOWER MISSOURI RIVER VALLEY...MOIST H5-H7 LAYER COINCIDENT WITH WEAK SHORTWAVE RIDGING HAS BEEN DETRIMENTAL TO MIDLEVEL LAPSE RATES...AND MUCAPES HAVE BEEN A VERY UNIMPRESSIVE 500 J/KG. JUST ENOUGH WEAK LIFT AND SATURATION IS APPARENT THOUGH...SUCH THAT SCT SHOWERS HAVE PREVAILED ALONG AND NORTH OF THE WARM FRONT...FURTHER ENHANCING THIS GRADIENT. PER LATEST SWOMCD...AGREE DEEPER CONVECTIVE INITIATION WILL OCCUR LATER THIS AFTERNOON FROM SOUTH CNTRL TO CNTRL KANSAS AS ENHANCED CAA ACCAS BAND CROSSES INTO THE WARM SECTOR IN AN AREA OF ML AND MUCAPES IN EXCESS OF 1000 J/KG. FURTHER DOWNWIND GROWTH IS ALSO LIKELY INTO THE EVENING HOURS ALONG AND NORTH OF THE BOUNDARY AS H9-H8 WINDS BACK AND STRENGTHEN IN RESPONSE TO THE MAIN ENERGY PACKET EJECTING INTO WRN KANSAS. SEVERAL LIMITING FACTORS ARE BECOMING APPARENT REGARDING SEVERE POTENTIAL THIS EVENING AND TONIGHT. FIRST...FORECAST SOUNDINGS AND CONCEPTUAL MODELS SUGGEST LITTLE IMPROVEMENT IN MIDLEVEL LAPSE RATES (AND HENCE ELEVATED INSTABILITY AND MUCAPE) THROUGH THE EVENING. CURRENTLY...STEEPEST LAPSE RATES ARE COINCIDENT WITH THE DRY INTRUSION AT MIDLEVELS...HOWEVER AS DEEP CONVECTION INITIATES...DOWNSTREAM FEEDING SATURATION MAY VERY WELL ELIMINATE THIS FEATURES...AND ELEVATED MUCAPES MAY STRUGGLE TO EXCEED 500 J/KG. SECONDLY...NOCTURNAL POST FRONTAL PRESSURE RISES AND LINEAR TENDENCIES TOWARDS A SOUTHWARD CONVECTIVE PUSH CONCURRENT WITH LOW LEVEL FLOW SUPPORTIVE FOR ADVECTIVE PROCESSES FOR FLOW WELL ACROSS THE BOUNDARY WOULD LEAD TO MORE DISORGANIZED CONVECTION WITH BROKEN LINES AND MORE EMBEDDED WEAKER ELEVATED IN A POST FRONTAL SENSE. EVEN WITH THESE LIMITATIONS...WOULD NOT BE SURPRISED TO SEE A FEW SEVERE STORMS UPON INITIATION THIS AFTERNOON ACROSS KANSAS...WITH MORE ROBUST ACTIVITY DEVELOPING EASTWARD ALONG THE FRONT LATE THIS AFTERNOON/EARLY THIS EVENING. THINKING FIRST ACTIVITY COULD REACH WRN CWA COUNTIES AROUND 7PM OR SO...WITH A GENERAL WEAKENING TREND HEADING INTO THE OVERNIGHT. 21 FORECAST FROM SUNDAY THROUGH THE EXTENDED PERIOD... WITH EXITING SYSTEM ON SUNDAY...WILL HOLD ONTO STORMS MAINLY FOR THE NORTHEAST AREAS THROUGH THE MORNING HOURS...AS UPPER WAVE MOVES ACROSS AND SURFACE LOW MOVES OUT OF AREA. COLDER AIR THAT HAS BEEN NORTH OF THE FRONTAL BOUNDARY TODAY WILL BE DRAWN SOUTHWARD BEHIND THIS EXITING LOW AND HAVE COOLED SUNDAYS HIGHS A BIT GIVEN TODAYS COLDER READINGS. WENT WITH A BLEND OF THE NAM AND GFS MOS READINGS. A BRIEF BREAK IN THE UNSETTLED WEATHER WILL OCCUR SUNDAY NIGHT AS SURFACE HIGH AND UPPER RIDGING PROGRESS ACROSS THE REGION. BY MONDAY AFTERNOON...RETURN FLOW WILL BE REESTABLISHING ITSELF AS NEXT WESTERN TROUGH DEEPENS...RETURNING US TO A SOUTHWEST FLOW REGIME. MODELS WANT TO TAP MOISTURE THAT WILL BE HOVERING IN THE RED RIVER VALLEY SUNDAY NIGHT...AND PULL INTO BACK INTO THE FORECAST AREA BY MONDAY AFTERNOON. BY AFTERNOON...FORECAST AREA WILL BE UNDER THE EFFECT OF RIGHT ENTRANCE REGION OF THE UPPER JET WHICH MAY SUPPORT THUNDERSTORM DEVELOPMENT AS THIS MOISTURE SURGES BACK TO THE NORTH. WILL HAVE CHANCE TO SLIGHT CHANCE POPS INTO THE SOUTHERN HALF OF THE FORECAST AREA TO COVER THIS POSSIBLE CONVECTION. FOR MONDAY NIGHT...CHANCES OF CONVECTION BECOME MORE WIDESPREAD ACROSS THE FORECAST AREA AS THE NEXT JET MAX NOSES INTO THE REGION AND A SURFACE FRONT WILL HAVE BECOME ESTABLISHED...BISECTING THE FORECAST AREA. SOME UNCERTAINTY ON THE EXACT POSITION OF THIS FRONT AND POSITIONING OF THE UPPER JET PRECLUDES ME FROM INTRODUCING LIKELY POPS AT THIS JUNCTURE...BUT IT APPEARS SOME PLACE IN THE FORECAST AREA SHOULD CERTAINLY GET RAIN OUT OF THE PATTERN MONDAY NIGHT...AND DEPENDING ON HOW MUCH RAIN WE RECEIVE TONIGHT...THERE MAY BE HYDRO CONCERNS WITH THIS ADDITIONAL RAINFALL. BY TUESDAY MORNING AS WESTERN TROUGH PROGRESSES INTO THE NORTHERN HIGH PLAINS...A DEEPENING SURFACE LOW WILL BE DEVELOPING AND TRACKING TO THE NORTH OF THE FORECAST AREA. ITS ATTENDANT FRONTAL BOUNDARY SHOULD BE SWINGING THROUGH THE FORECAST AREA DURING THE DAY...WITH THE GFS FASTER THAN THE WRF MODEL WITH ITS TIMING. ECMWF WOULD SUPPORT THE FASTER GFS. WILL NOT MAKE MUCH OF A CHANGE IN WHAT WE HAD GOING FOR POPS ON TUESDAY...WITH CHANCE POPS FOR EASTERN PORTIONS AND SLIGHT CHANCE POPS IN THE WEST...GIVEN THE POSSIBILITY OF A DRY AIR PUNCH WITH THIS DEEPENING LOW TO THE NORTH. COLDER AIR ORIGINATING FROM CANADA WILL BE PULLED SOUTH INTO THE REGION IN THE WAKE OF TUESDAYS WAVE SO WILL LOWER TEMPERATURES SOME FOR WEDNESDAY AND THURSDAY. FRIDAY THROUGH SATURDAY...FORECAST AREA WILL BE CAUGHT BETWEEN STRONGER NORTHWEST FLOW TO THE NORTH AND SOUTHWEST FLOW ALONG THE GULF COAST...WHICH WILL BE KEEPING MOISTURE LOCKED UP TO OUR SOUTH. SO WILL KEEP FORECAST DRY WITH TEMPERATURES NOT TO FAR FROM SEASONAL NORMALS. PC && .AVIATION... FOR THE 00Z TAFS...SFC BOUNDARY HAS JUST MOVED THROUGH KMCI WITH THE BOUNDARY TO SAG VERY SLOWLY SOUTH THIS EVENING. THE BOUNDARY IS SHALLOW WITH WIDELY SCT CONVECTION EARLY THIS EVENING ALONG AND NORTH OF THE BOUNDARY...ACR THE TERMINALS. CONVECTION WILL BECOME MORE WIDESPREAD LATE THIS EVENING AND EARLY TONIGHT AS A STG SHORTWAVE IN THE FOUR CORNERS MOVES NORTHEAST. TRIED TO TIME THE BEST THREAT OF CONVECTION FOR LATE THIS EVENING WITH THE PRECIP GENERALLY RAIN AFTER MIDNIGHT. HOWEVER...CANNOT RULE OUT EMBEDDED CONVECTION BETWEEN 06Z- 10Z. OTHERWISE...MVFR/IFR CIGS IN XTRM NW MO AND SERN NEBRASKA WILL MOVE SOUTHEAST LATE THIS EVENING AND TONIGHT. THE LOW PRESSURE SYSTEM WILL EXIT THE REGION BY 12Z WITH RAPID CLEARING SHORTLY THEREAFTER. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 103 PM CST SAT MAR 7 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081915- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 103 PM CST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS WITH POSSIBLY A FEW EMBEDDED THUNDERSTORMS WILL MOVE ACROSS NORTHERN MISSOURI...GENERALLY NORTH OF THE MISSOURI RIVER THIS AFTERNOON. THE THREAT FOR ANY SEVERE WEATHER IS LOW WITH ANY POSSIBLE THUNDERSTORM. BETTER CHANCES FOR MORE ORGANIZED STRONG TO SEVERE THUNDERSTORMS WILL ARRIVE LATER THIS EVENING ALONG AND AHEAD OF AN AREA OF LOW PRESSURE AND ASSOCIATED POTENT UPPER LEVEL DISTURBANCE. THUNDERSTORM DEVELOPMENT APPEARS VERY LIKELY DURING THE EVENING HOURS FROM CENTRAL KANSAS THROUGH WESTERN MISSOURI AHEAD OF EASTWARD MOVING COLD FRONT...AND ALONG AND NORTH OF A WARM FRONT DRAPED NEAR THE INTERSTATE 70 CORRIDOR. THESE STORMS MAY FORM A BROKEN SQUALL LINE AS THEY PROGRESS THROUGH THE OUTLOOK AREA DURING THE OVERNIGHT HOURS. A FEW OF THE STRONGER EMBEDDED CELLS COULD REACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS...MOSTLY SOUTH OF A LINE FROM ST JOSEPH TO KIRKSVILLE. THESE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING BRIEF TORRENTIAL DOWNPOURS OVERNIGHT...WHICH MAY LEAD TO LOCALIZED FLOODING ISSUES. SMALLER STREAMS AND LOW LYING RURAL AREAS WOULD BE MOST SUSCEPTIBLE TO MINOR FLOODING...HOWEVER THE RAPID FORWARD SPEED OF THE STORMS OVER AREAS THAT DID NOT EXPERIENCE RAINFALL LAST NIGHT OR TODAY SHOULD PRECLUDE A MORE EXTENSIVE FLOODING THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS...MOST LIKELY IN A BROKEN LINE...WILL QUICKLY BE EXITING THE OUTLOOK AREA EARLY SUNDAY MORNING. THE POTENTIAL FOR SEVERE WEATHER IS LOW WITH ANY OF THESE STORMS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON THROUGH TUESDAY...AS A FRONTAL BOUNDARY LIFTS BACK NORTH. AT THIS TIME...THE RISK FOR ORGANIZED SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT SOUTH OF A ST JOSEPH TO KIRKSVILLE LINE. 21
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 850 PM CST SAT MAR 7 2009 MOZ021-022-028>030-080315- CALDWELL-CLAY-CLINTON-PLATTE-RAY- 850 PM CST SAT MAR 7 2009 ...SIGNIFICANT WEATHER ALERT FOR CLAY...CLINTON...NORTHEASTERN PLATTE...NORTHWESTERN RAY AND WESTERN CALDWELL COUNTIES UNTIL 915 PM CST... AT 844 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GOWER TO FERRELVIEW...MOVING EAST AT 45 MPH. WIND GUSTS TO AROUND 50 MPH ARE EXPECTED ALONG THE LEADING EDGE OF THESE STORMS...LIKELY BEFORE THE ONSET OF TORRENTIAL RAINFALL AND THUNDER. A 15 TO 20 MINUTE PERIOD OF HEAVY RAINFALL...FREQUENT LIGHTNING...AND POSSIBLY SOME SMALL HAIL WILL THEN FOLLOW THE WIND GUSTS. THESE THUNDERSTORM WIND GUSTS WILL REACH... PLATTSBURG BY 900 PM CST. KEARNEY BY 905 PM CST. KEARNEY...HOLT AND LATHROP BY 910 PM CST. EXCELSIOR SPRINGS...LAWSON...EXCELSIOR ESTATES AND CRYSTAL LAKES BY 915 PM CST. THE TOWNS OF TURNEY...MOSBY...PRATHERSVILLE...HOMESTEAD AND ELMIRA ARE ALSO IN THE PATH OF THESE STORMS. BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 920 PM CST SAT MAR 7 2009 KSZ103-105-080345- JOHNSON-LEAVENWORTH- 920 PM CST SAT MAR 7 2009 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN LEAVENWORTH AND WESTERN JOHNSON COUNTIES UNTIL 945 PM CST... AT 917 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EUDORA...OR 7 MILES SOUTHEAST OF LAWRENCE... MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. THIS STORM WILL BE NEAR... LINWOOD BY 935 PM CST. DE SOTO BY 940 PM CST. BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 924 PM CST SAT MAR 7 2009 MOZ014-022-023-030-031-080400- CALDWELL-CARROLL-DAVIESS-LIVINGSTON-RAY- 924 PM CST SAT MAR 7 2009 ...SIGNIFICANT WEATHER ALERT FOR CALDWELL...NORTHERN RAY... NORTHWESTERN CARROLL...SOUTHERN DAVIESS AND WESTERN LIVINGSTON COUNTIES UNTIL 1000 PM CST... AT 922 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF CAMERON TO POLO TO 6 MILES NORTHEAST OF WOODS HEIGHTS...MOVING RAPIDLY NORTHEAST AT 60 MPH. WIND GUSTS TO AROUND 50 MPH ARE EXPECTED ALONG THE LEADING EDGE OF THESE STORMS...LIKELY BEFORE THE ONSET OF TORRENTIAL RAINFALL AND THUNDER. A 15 TO 20 MINUTE PERIOD OF HEAVY RAINFALL...FREQUENT LIGHTNING...AND SMALL HAIL WILL THEN FOLLOW THE WIND GUSTS. THESE STORMS WILL BE NEAR... COWGILL BY 930 PM CST. BRECKENRIDGE BY 935 PM CST. BRAYMER BY 940 PM CST. UTICA BY 945 PM CST. UTICA BY 950 PM CST. THE TOWNS OF KIDDER...RAYVILLE...WINSTON...ALTAMONT...KNOXVILLE... RUSSELLVILLE...STET...LOCK SPRINGS...MOORESVILLE AND LUDLOW ARE ALSO IN THE PATH OF THESE STORMS. BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 926 PM CST SAT MAR 7 2009 MOZ007-008-016-017-080400- ADAIR-PUTNAM-SCHUYLER-SULLIVAN- 926 PM CST SAT MAR 7 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN SULLIVAN...NORTHWESTERN ADAIR...SOUTHEASTERN PUTNAM AND SOUTHWESTERN SCHUYLER COUNTIES UNTIL 1000 PM CST... AT 921 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF GREEN CITY...OR 6 MILES EAST OF MILAN...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... GREENTOP BY 955 PM CST. QUEEN CITY BY 1000 PM CST. THE TOWNS OF GREENCASTLE AND WORTHINGTON ARE ALSO IN THE PATH OF THIS STORM. BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 954 PM CST SAT MAR 7 2009 KSZ104-105-MOZ028-080445- JOHNSON-PLATTE-WYANDOTTE- 954 PM CST SAT MAR 7 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN JOHNSON...SOUTHEASTERN PLATTE AND WYANDOTTE COUNTIES UNTIL 1045 PM CST... AT 949 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BONNER SPRINGS...MOVING NORTHEAST AT 30 MPH. HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM AS IT CROSSES NEAR BONNER SPRINGS AND THEN TOWARD WESTERN SECTIONS OF DOWNTOWN. THIS STRONG STORM IS PART OF A LINE OF THUNDERSTORMS THAT WILL TRAIN ACROSS THE SAME AREAS OVER THE NEXT SEVERAL HOURS...RESULTING IN 1 TO 2 INCHES OF RAINFALL AND SOME URBAN FLOODING. BOOKBINDER
The Pleasant Hill radar (KEAX), 32 km away, was scanning. The volume nearest the first event began at 04:34 UTC.
12 hail, 2 thunderstorm wind. Local standard time, as filed.
Thunderstorms with winds gusting to an estimated 70 mph, caused large trees to be uprooted. There was also damage to shingles and siding on several homes. A large window was blown out of a residential home, and three power poles and their power lines were downed.
Numerous power poles were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, March 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 157924, 157927, 157928, 157930, 157931, 157932, 157934, 157935, 157937, 157938, 157941, 157939, 157940, 157942.